Alert archive / Idaho / River Flood Warnings in 2012
River Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this river flood warning at Mar 16, 2012, 3:00 AM MDT for Washington County, Idaho. It took effect at Mar 16, 2012, 10:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 3:00 AM MDT (09:00 UTC)
- In effect from
- Mar 16, 2012, 10:00 AM MDT
- Expired
- Mar 16, 2012, 4:37 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
- Flood severity
- Minor
County Washington County, ID
The radar
The Boise radar (KCBX), 116 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Weiser River at Weiser (WSRI1). The gauge peaked at 9.53 ft at Mar 16, 2012, 12:00 PM MDT.
- Action stage
- 9 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13266000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
069 WGUS45 KBOI 160900 FLWBOI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 300 AM MDT FRI MAR 16 2012 ...THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. .one to two inches of rainfall occurred in the weiser basin thursday through this morning. warm temperatues gave estimated snowmelt of one half to one inch values across the upper weiser basin. rain and snowmelt is expected to cause flooding on the weiser river near weiser. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE RIVERS SHOULD TAKE ACTION TO PROTECT PROPERTY. && IDC087-162100- /O.NEW.KBOI.FL.W.0002.120316T1600Z-120317T1128Z/ /WSRI1.1.ER.120316T1600Z.120316T1800Z.120317T0528Z.NO/ 300 AM MDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLOOD WARNING FOR THE WEISER RIVER NEAR WEISER. * FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 AM FRIDAY THE STAGE WAS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.5 FEET. * FORECAST...TO RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 9.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 10.0 FEET...WATER WILL BEGIN BACKING UP UNDER THE COVE ROAD BRIDGE INTO THE SLOUGH AND ADJACENT FARM FIELDS. $$
2 follow-up statements
737 WGUS85 KBOI 161849 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1249 PM MDT FRI MAR 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. .RUNOFF FROM RAIN AND SNOWMELT WILL CAUSE THE WEISER RIVER NEAR WEISER TO RISE ABOVE FLOOD STAGE. AS OF NOON FRIDAY...UP TO TWO AND A HALF INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE WEISER RIVER BASIN THE PAST 48 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THE RIVER SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC087-171249- /O.EXT.KBOI.FL.W.0002.000000T0000Z-120318T0043Z/ /WSRI1.1.RS.120316T1818Z.120317T0000Z.120317T1843Z.NO/ 1249 PM MDT FRI MAR 16 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE WEISER RIVER NEAR WEISER. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:01 PM FRIDAY THE STAGE WAS 9.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 9.9 FEET BY FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 10.0 FEET...WATER WILL BEGIN BACKING UP UNDER THE COVE ROAD BRIDGE INTO THE SLOUGH AND ADJACENT FARM FIELDS. $$
081 WGUS85 KBOI 162237 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 437 PM MDT FRI MAR 16 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... WEISER RIVER NEAR WEISER AFFECTING WASHINGTON COUNTY. .THE WEISER RIVER NEAR WEISER IS NO LONGER EXPECTED TO REACH FLOOD STAGE...THEREFORE THE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC087-162307- /O.CAN.KBOI.FL.W.0002.000000T0000Z-120318T0043Z/ /WSRI1.N.RS.120316T1818Z.000000T0000Z.000000T0000Z.NO/ 437 PM MDT FRI MAR 16 2012 THE FLOOD WARNING IS CANCELLED FOR THE WEISER RIVER NEAR WEISER. * AT 4:15 PM FRIDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.5 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE. THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY TOMORROW MORNING. * IMPACT...AT 9.5 FEET...MINOR FLOODING OF FIELDS NEAR WEISER IS POSSIBLE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Mar 15, 8:40 PM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Mar 15, 8:40 PM MDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 840 PM MDT THU MAR 15 2012 .DISCUSSION....NO UPDATES EXPECTED. BAND OF PRECIPITATION ALREADY MOVING INTO SOUTHEAST OREGON AND THE WEST CENTRAL MOUNTAINS AND WILL CONTINUE TO MOVE SLOWLY EAST DURING THE NIGHT. AREAS OF MODERATE TO HEAVE PRECIPITATION STILL ON TRACK AS THIS SYSTEM MOVES EAST. SEE HYDROLOGY DISCUSSION FOR MORE DETAIL ON RISING RIVERS. WILL CONTINUE TO MONITOR RIVERS THROUGH THE NIGHT BUT DO NOT EXPECT ANY CHANGE AT THIS TIME TO THE FLOOD WATCH. && .AVIATION...WIDESPREAD RAIN THROUGH FRIDAY MORNING WITH SNOW LEVEL AVERAGING 6000 FT MSL AND DECREASING FROM THE WEST THROUGHOUT THE DAY. RAIN WILL BE HEAVY AT TIMES AND NEARLY CONSTANT IN THE CENTRAL MOUNTAINS/NORTHERN AREAS. VISIBILITIES...MVFR WITH LOCAL IFR IN PERIODS OF HEAVY RAIN IN THE CENTRAL MOUNTAINS. ELSEWHERE...VFR WITH AREAS OF MVFR IN SHOWERS. MOUNTAINS WILL BE OBSCURED. SURFACE WINDS....SOUTHERLY UP TO 15 KTS. WINDS ALOFT...SOUTHWESTERLY UP TO 50 KTS AT 10K FT MSL. && .PREV DISCUSSION... SHORT TERM...MILD WET WEATHER TO CONTINUE THROUGH EARLY SATURDAY THEN SIGNIFICANT COOLING. SOME DETAILS HAVE CHANGED FROM PREVIOUS FORECASTS. ON SATELLITE WE SEE A SLIGHTLY DRIER BAND COMING IN FROM ERN OREGON THIS AFTERNOON AND EVENING. BUT THAT SAME AREA WILL ALSO BECOME UNSTABLE THIS AFTERNOON AND WE HAVE INCLUDED A SLIGHT CHANCE OF THUNDERSTORMS UNTIL SUNSET FROM BAKER COUNTY SEWD TO THE OWYHEES. THE MAIN FRONTAL BAND WITH MODERATE TO HEAVY PCPN WILL COME IN AFTER MIDNIGHT IN ERN OREGON AND PRE-DAWN THROUGH NOON IN WRN IDAHO. THIS TIMING IS A FEW HOURS LATER THAN PREVIOUS FORECASTS. SNOW LEVEL TONIGHT WILL BE ABOVE 6500 FEET EVEN IN THE NRN MOUNTAINS...LOWERING TO ONLY 5000 TO 6000 FEET SATURDAY...WHICH IS NOT AS LOW AS PREVIOUSLY FORECAST. SNOW LEVEL WILL STAY THERE THROUGH EARLY SATURDAY MORNING THEN LOWER AGAIN LATER SATURDAY BEHIND ANOTHER COLD FRONT. COLDER AND MUCH DRIER AIR LIES BEHIND THE SECOND COLD FRONT. AS FOR PCPN...FOR THE PERIOD TONIGHT THROUGH NOON FRIDAY THE LARGEST AMOUNTS WILL BE EXTEND FROM THE WALLOWAS IN NERN BAKER COUNTY EWD ACROSS THE UPPER WEISER BASIN THROUGH THE WEST CENTRAL IDAHO MOUNTAINS AND BOISE MOUNTAINS. LESSER AMOUNTS WILL FALL TO THE SOUTH AND WEST...ONLY ABOUT .10 INCH NEAR THE NEVADA BORDER. SEE HYDROLOGY SEGMENT BELOW FOR INFORMATION ABOUT PCPN... SNOW LEVEL...AND FLOOD WATCHES NOW IN EFFECT. LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...FRONTAL PASSAGE SATURDAY WILL USHER IN MUCH COOLER AIR AND DECREASING CHANCES OF PRECIPITATION...FOR BELOW NORMAL TEMPERATURES WITH A CHANCE OF SNOW SHOWERS THROUGH TUESDAY. CLEARING AND DRIER ON WEDNESDAY AS AN UPPER RIDGE ATTEMPTS TO BUILD OVER THE WEST...IN RESPONSE TO A DEEPENING LOW IN THE GULF OF ALASKA AND ITS ASSOCIATED TROUGH. THE EVENTUAL EVOLUTION OF THIS SYSTEM IS THE BIG QUESTION FOR THE EXTENDED FORECAST. IT CURRENTLY APPEARS THAT THE TROUGH WILL BEGIN TO PUSH TOWARD THE PAC NW ON THURSDAY...FOR INCREASING CHANCES OF PRECIPITATION...BEFORE POSSIBLY CUTTING OFF AND SLIDING SOUTH DOWN THE WEST COAST. HOWEVER...UNCERTAINTY IS HIGH...THEREFORE HAVE TRENDED THE FAR EXTENDED FORECAST TOWARD CLIMATOLOGY. .HYDROLOGY...RAIN AND RISING SNOW LEVELS ARE CAUSING SHARP RISES ON MANY SMALLER WATERWAYS IN THE WEST CENTRAL AND BOISE MOUNTAINS. UPPER PORTIONS OF THE PAYETTE RIVER SHOWING A PRETTY GOOD RESPONSE TO THE RUNOFF AS WELL. SMALLER TRIBUTARY CREEKS AND STREAMS ALONG WITH THE WEISER RIVER CONTINUE TO BE THE MAIN CONCERN. SPOTTER REPORTS INDICATE THAT THE UPPER WEISER BASIN RECEIVED OVER AN INCH OF RAIN IN THE 36 HOURS ENDING AT NOON MDT TODAY. THE LACK OF SNOWPACK ACROSS THE LOWER END OF THE WEISER BASIN DOES HELP EASE THE FLOOD THREAT A LITTLE...BUT STILL EXPECTING A SUBSTANTIAL AMOUNT OF MELT ACROSS THE UPPER END OF THE BASIN SO WE DECIDED TO GO AHEAD WITH A FLOOD WATCH FOR THE WEISER RIVER NEAR WEISER. HEAVIEST RAINFALL STILL EXPECTED LATE TONIGHT INTO FRIDAY MORNING WITH AMOUNTS RANGING FROM .40 TO 1.00 INCH FROM THE WALLOWA MOUNTAINS IN BAKER COUNTY SOUTHEAST ACROSS THE WEST CENTRAL AND BOISE MOUNTAINS. SNOW LEVELS AROUND 6000 TO 7000 TONIGHT IN THESE AREAS...LOWERING TO AROUND 4500 TO 5500 FEET FRIDAY. LOWER SNOW LEVELS WILL EASE THE RUNOFF FRIDAY BUT EXPECT TO SEE SMALLER CREEKS AND STREAMS AS WELL AS THE WEISER RIVER CREST DURING THE DAY FRIDAY INTO FRIDAY EVENING. MUD AND ROCK SLIDES MAY BECOME AN ISSUE AS WELL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLOOD WATCH THROUGH FRIDAY AFTERNOON IDZ011-013-033. OR...FLOOD WATCH THROUGH FRIDAY AFTERNOON ORZ062. && WEATHER.GOV/BOISE DISCUSSION........JA AVIATION..........CB HYDROLOGY.........TAL PREV SHORT TERM...LC PREV LONG TERM....BB/DD
Hazardous weather outlook, Mar 15, 5:20 AM MDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 520 AM MDT THU MAR 15 2012 IDZ011-013-028-ORZ062-161130- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-BAKER COUNTY- 520 AM MDT THU MAR 15 2012 /420 AM PDT THU MAR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE RAIN AT TIMES TONIGHT WILL COMBINE WITH WARM TEMPERATURES TO INCREASE RUNOFF INTO AREA CREEKS AND MAIN STEM RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL BRING A ROUND OF MODERATE SNOW FRIDAY ABOVE 3500 FEET FOLLOWED BY COLDER AND UNSETTLED CONDITIONS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014>016-029-030-033-ORZ061-063-064-161130- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-HARNEY COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 520 AM MDT THU MAR 15 2012 /420 AM PDT THU MAR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GUSTY EAST TO SOUTHWEST WINDS WILL BE ASSOCIATED WITH NUMEROUS RAIN SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL CROSS THE AREA EARLY FRIDAY MORNING WITH A LIGHT DUSTING OF SNOW POSSIBLE ABOVE 3500 FEET...INCLUDING BURNS AND BAKER CITY OREGON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:28 PM MDT | Areal Flood Warning | BOI | Valley | 24 hr |
| Mar 16, 2:04 PM MDT | Areal Flood Advisory | BOI | Adams | 9 hr |
Nearby
River Flood Warnings in Idaho, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.